Alert archive / Texas / Red Flag Warnings in 2006
Red Flag Warning 41, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Nov 17, 2006, 11:27 AM CST for 14 counties in Texas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2006, 11:27 AM CST (17:27 UTC)
- Expired
- Nov 17, 2006, 4:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Bandera County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Comal County, TX, Edwards County, TX, Gillespie County, TX, Hays County, TX, Kendall County, TX, Kerr County, TX, Llano County, TX, Real County, TX, Travis County, TX, Williamson County, TX
The radar
The Austin/San Antonio radar (KEWX), 81 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 5.5 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4718 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEWX 171727 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1127 AM CST FRI NOV 17 2006 ...A RED FLAG WARNING IS IN EFFECT UNTIL 4 PM THIS AFTERNOON FOR THE HILL COUNTRY AND PORTIONS OF SOUTH CENTRAL TEXAS DUE TO LOW RELATIVE HUMIDITIES AND STRONG SOUTHERLY WINDS... .DRY AIR WILL CONTINUE ACROSS SOUTH CENTRAL TEXAS THROUGH THE NEXT FEW DAYS. RELATIVE HUMIDITIES BETWEEN 20 AND 25 PERCENT ARE EXPECTED THIS AFTERNOON ACROSS MUCH OF THE REGION. SOUTHERLY WINDS WILL REACH 15 TO 20 MPH THIS AFTERNOON BEFORE DIMINISHING TO 5 TO 10 MPH THIS EVENING. TXZ171>173-184>192-205-206-172200- /O.NEW.KEWX.FW.W.0041.061117T1727Z-061117T2200Z/ LLANO-BURNET-WILLIAMSON-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO-HAYS-TRAVIS-BEXAR-COMAL- 1127 AM CST FRI NOV 17 2006 ...RED FLAG WARNING IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. ON FRIDAY AFTERNOON, WINDS WILL INCREASE FROM THE SOUTH TO ABOVE 15 MPH ACROSS THE HILL COUNTRY AND PARTS OF SOUTH CENTRAL TEXAS. RELATIVE HUMIDITIES WILL FALL TO 20 TO 25 PERCENT BY EARLY AFTERNOON. AS A RESULT OF THE CONCURRENT STRONG WINDS AND LOW RELATIVE HUMIDITIES, FIRE WEATHER CONDITIONS WILL BE HAZARDOUS. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Nov 17, 11:16 AM CST, 11 minutes earlier.
Area forecast discussion, Nov 17, 11:16 AM CST, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1116 AM CST FRI NOV 17 2006 .AVIATION... VFR CONDITIONS THROUGH THE NEXT 24 HRS. SOUTHERLY WINDS OF 10 TO 15KTS THIS AFTERNOON WILL DECREASE TO LIGHT AND VARIABLE SHORTLY AFTER SUNSET. && .PREV DISCUSSION... (ISSUED 1024 AM CST FRI NOV 17 2006) UPDATE...NO CHANGES PLANNED. CURRENT FORECAST LOOKS FINE. SOUTHERLY FLOW RETURN UNDER SUBSIDENT STRONG NORTHWESTERLY FLOW ALOFT. HIGH TEMPERATURES ON TRACK FOR THIS AFTERNOON. PREV DISCUSSION... (ISSUED 326 AM CST FRI NOV 17 2006) DISCUSSION...ANOTHER COOL...CLEAR AND QUIET MORNING ACROSS THE DISTRICT. WEAK HIGH PRESSURE WILL CONTINUE TO DOMINATE SOUTH CENTRAL TEXAS WEATHER OVER THE WEEKEND. THE WINDS WILL SWITCH AROUND TO THE SOUTH TODAY AIDING IN WARMING TEMPERATURES INTO THE LOW TO MID 70S FOR THE REGION. ON SATURDAY...WITH RETURN FLOW CONTINUING...DEW POINT TEMPERATURES WILL BE ON THE INCREASE AND AFTERNOON HIGH TEMPERATURES WILL BE EVEN WARMER THAN TODAY. A COLD FRONT WILL MOVE INTO THE AREA ON SUNDAY...KEEPING TEMPERATURES BELOW NORMAL. THESE BELOW NORMAL TEMPERATURES WILL CONTINUE THROUGH THE MIDDLE OF NEXT WEEK AS THE RIDGE OVER THE WESTERN U.S. WILL BE AMPLIFIED...ALLOWING THE LARGE TROUGH OVER THE EAST TO DIG AND KEEP COLD AIR ADVECTION FILTERING INTO TEXAS EARLY NEXT WEEK...BEFORE THE RIDGE MOVES OVER TEXAS BY MID WEEK. THIS SHOULD WARM THINGS BACK UP A BIT BY TURKEY DAY. NO PRECIPITATION CHANCES TO MENTION AS PRECIPITABLE WATER VALUES REMAIN MAINLY BELOW ONE INCH AS WE CONTINUE TO BE UNDER A VERY DRY AIRMASS. EWX WATCHES/WARNINGS/ADVISORIES... NONE. EWX WATCHES/WARNINGS/ADVISORIES... NONE. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 02/25
Hazardous weather outlook, Nov 17, 5:13 AM CST, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 513 AM CST FRI NOV 17 2006 TXZ171>173-183>194-202>209-217>225-228-181115- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 513 AM CST FRI NOV 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Texas, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.